Hail, Denton
- When
- September 25, 1:56 AM CST
- Where
- Denton County, 5.77 mi SE of Navo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.170, -96.850
Reported via mPing.
Storms formed a front in Oklahoma as an upper level trough moved through the Plains. An isolated early morning severe storm produced hail up to 2 inches in Collin and Denton counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Storms formed a front in Oklahoma as an upper level trough moved through the Plains. An isolated early morning severe storm produced hail up to 2 inches in Collin and Denton counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 24, 11:37 PM CST, 2 hours 19 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 1237 AM CDT Wed Sep 25 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Overnight through Wednesday/ Regional radar imagery shows a broken line of thunderstorms just north of the Red River along a southward moving cold front. This front will continue to move south overnight with convection expected to increase in coverage as it approaches the I-20 corridor. A few of these storms could be severe with hail and gusty winds, but the bulk of the activity should remain sub- severe. We'll maintain fairly high PoPs across the northeast half of the CWA through the overnight hours, although there will likely be a fairly sharp gradient in precipitation amounts from east to west. The cold front will continue southward through the early morning hours clearing our southern counties around midday. Cooler and drier air will filter in behind the front will precipitation chances ending. Breezy north winds and temperatures in the lower 80s can be expected through the afternoon. Tonight will be clear and relatively cool with overnight lows in the upper 50s and lower 60s areawide as high pressure builds into North Texas. Northerly flow will persist into Thursday with mostly sunny skies and temperatures in the 80s. Dunn && .LONG TERM... /Issued 225 PM CDT Tue Sep 24 2024/ Update: No major changes were made with this latest forecast update other than to incorporate the latest data from both deterministic and ensemble guidance. Fall-like weather conditions will continue through the rest of the week into this weekend, with most of the area remaining rain-free. There may be some wrap around showers across our northeastern zones on Friday, but otherwise expect mostly sunny skies with highs in the 80s and lows in the 60s. For more details, please see the previous discussion down below. Reeves && .AVIATION... /NEW/ /6Z TAFs/ VFR prevails across the region at this hour, but a cold front is moving southward and will approach the airports around 08Z. Scattered showers and thunderstorms are increasing in coverage along the front and will likely impact the airports between 9-11Z where we'll maintain a TEMPO for TSRA. Once this line of storms moves through the region, clearing conditions and north winds around 15 kt will prevail. VFR will prevail this afternoon through Thursday. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 83 64 83 63 / 60 5 0 0 5 Waco 70 85 61 84 59 / 10 30 0 0 5 Paris 63 80 59 83 59 / 90 40 0 0 10 Denton 64 83 59 85 59 / 50 0 0 0 5 McKinney 65 83 59 85 60 / 70 10 0 0 5 Dallas 69 84 63 85 62 / 60 10 0 0 5 Terrell 66 82 59 84 60 / 70 40 0 0 5 Corsicana 69 80 62 85 62 / 30 50 0 0 5 Temple 70 86 61 86 59 / 20 20 0 0 0 Mineral Wells 64 83 59 85 58 / 40 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 1155 PM CDT Tue Sep 24 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260015- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1155 PM CDT Tue Sep 24 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are expected to move into North Texas overnight along a southward moving cold front. Frequent lightning and heavy rainfall will be the main threats, but a storm or two may briefly become severe with hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Storms may be ongoing early Wednesday morning in Central and East Texas. Additional isolated storms are possible across eastern North Texas Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Fort Worth TX
1248 AM CDT Wed Sep 25 2024
TXZ093-250615-
Grayson TX-
1248 AM CDT Wed Sep 25 2024
...A strong thunderstorm will impact portions of northern Grayson
County through 115 AM CDT...
At 1248 AM CDT, Doppler radar was tracking a strong thunderstorm over
Willis, or 15 miles north of Whitesboro, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Pottsboro, southern Lake Texoma, and Lake Texoma around 1255 AM
CDT.
Other locations impacted by this storm include Dixie, Preston,
Gordonville, Sadler, Sandusky, Locust, and Sherwood Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3389 9663 3390 9659 3388 9659 3385 9663
3382 9658 3382 9653 3377 9649 3368 9655
3362 9689 3378 9695 3387 9694 3391 9690
3385 9686 3385 9684 3387 9683 3387 9680
3383 9677 3382 9675 3384 9669 3392 9667
TIME...MOT...LOC 0548Z 316DEG 26KT 3386 9683
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DunnThe Dallas/Ft Worth radar (KFWS), 79 km away, was scanning. The volume nearest the first event began at 07:57 UTC.
9 hail. Local standard time, as filed.
Reported via mPing.
Nickel to quarter sized hail was reported in Frisco.
Reported via mPing.
Reported via mPing.
Two inch hail was reported near Dallas North Tollway and Texas 121 in Frisco.
Quarter sized hail was reported 1 mile north of The Colony.
Reported via mPing.
Two inch hail was reported at Parker Road and Midway in Plano.
Reported via mPing.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, September 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1216328, 1216329, 1216330, 1216331, 1216332, 1216333, 1216334, 1216335, 1216336.